Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 18, 2011, 7:08 PM CDT for Audubon County, Cass County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 18, 2011, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audubon County, IA, Cass County, IA
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 636 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 47.4
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS53 KDMX 190008
SVRDMX
IAC009-029-190100-
/O.NEW.KDMX.SV.W.0286.110819T0008Z-110819T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
CASS COUNTY IN SOUTHWEST IOWA...
* UNTIL 800 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF WALNUT...OR 15 MILES NORTHWEST OF ATLANTIC...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...MARNE...ATLANTIC AIRPORT...BRAYTON...LEWIS...
WIOTA...ANITA AND CUMBERLAND.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4150 9516 4151 9515 4151 9505 4160 9505
4160 9509 4161 9510 4162 9510 4146 9469
4144 9470 4115 9491 4116 9514 4120 9517
TIME...MOT...LOC 0008Z 301DEG 34KT 4154 9518
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS4 follow-up statements
637
WWUS53 KDMX 190025
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT THU AUG 18 2011
IAC009-029-190100-
/O.CON.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
AUDUBON IA-CASS IA-
725 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS AND SOUTH
CENTRAL AUDUBON COUNTIES UNTIL 800 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF ATLANTIC...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GRISWOLD...LEWIS...WIOTA...ANITA AND CUMBERLAND.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4150 9516 4151 9515 4151 9505 4160 9504
4146 9469 4144 9470 4115 9491 4116 9514
4120 9517
TIME...MOT...LOC 0026Z 301DEG 34KT 4145 9499
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS759
WWUS53 KDMX 190037
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT THU AUG 18 2011
IAC009-190047-
/O.CAN.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
AUDUBON IA-
737 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AUDUBON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4150 9516 4151 9515 4151 9481 4146 9469
4144 9470 4115 9491 4116 9514 4120 9517
TIME...MOT...LOC 0037Z 301DEG 34KT 4139 9487
$$
IAC029-190100-
/O.CON.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
CASS IA-
737 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS COUNTY
UNTIL 800 PM CDT...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF ATLANTIC...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ANITA AND CUMBERLAND.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4150 9516 4151 9515 4151 9481 4146 9469
4144 9470 4115 9491 4116 9514 4120 9517
TIME...MOT...LOC 0037Z 301DEG 34KT 4139 9487
WIND...HAIL 60MPH 1.00IN
$$
BEERENDS106
WWUS53 KDMX 190053
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT THU AUG 18 2011
IAC029-190100-
/O.CON.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
CASS IA-
753 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS COUNTY
UNTIL 800 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ATLANTIC...MOVING
SOUTHEAST AT 50 MPH. THIS IS ANOTHER STORM MOVING INTO WESTERN CASS
COUNTY FROM EASTERN POTTAWATTAMIE COUNTY.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...LEWIS...CUMBERLAND AND WIOTA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 50 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4129 9516 4150 9516 4148 9487 4138 9474
4115 9491 4115 9493 4116 9514 4120 9517
4129 9517
TIME...MOT...LOC 0053Z 297DEG 41KT 4134 9509
WIND...HAIL 60MPH <.75IN
$$
BEERENDS103
WWUS53 KDMX 190102
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT THU AUG 18 2011
IAC029-190112-
/O.EXP.KDMX.SV.W.0286.000000T0000Z-110819T0100Z/
CASS IA-
802 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4129 9516 4150 9516 4148 9487 4138 9474
4115 9491 4115 9493 4116 9514 4120 9517
4129 9517
TIME...MOT...LOC 0053Z 297DEG 41KT 4134 9509
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:54 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 18, 6:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 654 PM CDT THU AUG 18 2011 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... S/WV OVERTOPPING THE UPR HI IS HELPING TO SET OFF THE MCS OVR WRN IA THIS AFTN. EXPECT THAT TO BE INTO WRN IA BY EVE AND EAST OF THE CWA BEFORE SNRS FRI. HEAVY RAIN AND SVR THREAT WILL LKLY BE LIMITED TO THE CURRENT SEVERE WATCH BOX AREA. EXPECT INTENSITY AND AREAL COVERAGE TO DECREASE AFT SNST WITH WEAKENING DYNAMICS AND HEATING LOSS...IN ADDITION TO TENDENCY FOR CONVECTION TO GRAVITATE TOWARD THE INSTABILITY AXIS TO THE WEST OF THE CWA. ACTIVITY WILL BE ONLY IN THE ISOLD TO SCT CAT AFT MIDN. NUDGED TEMPS DOWN A TOUCH OVR THE NWRN 2/3RDS OF THE CWA VS CURRENT FCST. .LONG TERM /FRIDAY THRU THURSDAY/... SHORTWAVE WILL BE DEPARTING FRIDAY MORNING AND MAY SEE SOME LINGERING CONVECTION IN THE SOUTHEAST EARLY. SOME ADDITIONAL CONVECTION WILL BE POSSIBLE ALONG THE SFC FRONT DURING THE AFTERNOON...BUT SUBSIDENCE WILL BE RELATIVELY STRONG BEHIND THE DEPARTING SHORTWAVE THEREFORE CONVECTION SHOULD REMAIN LIMITED. FRONT WILL SETTLE SOUTH OF THE STATE BY FRIDAY NIGHT INTO SATURDAY. ANOTHER SHORTWAVE IS EXPECTED TO PASS THROUGH THE REGION DURING THIS TIME WITH INCREASED THETA-E ADVECTION LATE FRIDAY NIGHT INTO SATURDAY. THIS SHOULD LEAD TO DEVELOPMENT OF SOME PRECIPITATION FROM WEST TO EAST DURING THIS TIME. HOWEVER...DISPLACEMENT OF THE FRONT TO THE SOUTH WILL KEEP ANY CONVECTION ELEVATED AND SHOULD LIMIT ANY SEVERE POTENTIAL. WITH THE PASSING OF THE SECOND WAVE...SUBSIDENCE WILL OVERSPREAD THE STATE AS SFC RIDGING SLIDES INTO THE AREA. THE RIDGE IS FORECAST TO PROVIDE TRANQUIL WEATHER THROUGH SUNDAY INTO EARLY MONDAY. HOWEVER...WILL BEGIN TO SEE RETURN FLOW BY MONDAY WITH INCREASING MOISTURE AND WAA. ALONG WITH AN APPROACHING SHORTWAVE...WILL SEE THUNDERSTORMS PROBABILITIES INCREASE IN WESTERN IA BY MONDAY AFTERNOON SPREADING EASTWARD ON MONDAY NIGHT INTO TUESDAY. THIS SYSTEM SLOWS SOME AS AN UPPER LOW BEGINS TO DEEPEN AS IT CROSSES IA. THIS MAY ALLOW PCPN TO LINGER ACRS THE STATE INTO EARLY WEDNESDAY BEFORE SUBSIDENCE BRINGS AN END TO THE PCPN BY MIDWEEK. && .AVIATION...19/00Z THUNDERSTORMS EXPECTED MAINLY WEST OF TAF SITES THOUGH SOME ACTIVITY WILL SPILL INTO THE KFOD/KDSM/KOTM WITH PERIODS OF MVFR CIGS. ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT THEN PRIMARILY VFR CONDITIONS INTO FRIDAY. WINDS WILL BE LIGHT MUCH OF THE PERIOD AND VARIABLE AT TIMES. SOME REDEVELOPMENT OF CUMULUS POSSIBLE BY FRIDAY AFTERNOON WITH CLOUD BASES AROUND 4-5KFT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS AUG 11 AVIATION...DONAVON LONG TERM...COGIL
Hazardous weather outlook, Aug 18, 4:54 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 454 PM CDT THU AUG 18 2011 IAZ004>007-015>017-024>028-036>039-048>050-061-062-074-075-085-086- 096-097-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO- APPANOOSE-DAVIS- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. THE THREAT OF SEVERE WEATHER REMAINS LOW. SOME LOCALIZED HEAVY RAIN WILL BE POSSIBLE HOWEVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ033-044-045-057-058-070-071-081-082-092-093-191100- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL UP TO GOLF BALL SIZE. HEAVY RAINS ARE ALSO ANTICIPATED WITH LOCALIZED AMOUNTS OVER 3 INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ023-034-035-046-047-059-060-072-073-083-084-094-095-191100- POCAHONTAS-CALHOUN-WEBSTER-GREENE-BOONE-DALLAS-POLK-MADISON-WARREN- CLARKE-LUCAS-DECATUR-WAYNE- 454 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. SOME ISOLATED SEVERE WEATHER IS POSSIBLE FROM LARGE HAIL AND DAMAGING WINDS ALONG WITH ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY. THE THREAT OF SEVERE WEATHER WILL BE VERY LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY NIGHT INTO EARLY WEDNESDAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. RAINFALL REPORTS ARE ALWAYS APPRECIATED. CC
In the hours before
Special weather statement, Aug 18, 6:00 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CDT THU AUG 18 2011
IAZ081-092-182330-
ADAMS-TAYLOR-
600 PM CDT THU AUG 18 2011
...SMALL HAIL AND GUSTY WINDS POSSIBLE...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL ADAMS COUNTY...MOVING
SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL TAYLOR COUNTY AT 620 PM CDT
RURAL ADAMS COUNTY AT 620 PM CDT
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
BEERENDSSpecial weather statement, Aug 18, 6:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 631 PM CDT THU AUG 18 2011 IAZ044-190245- CRAWFORD- INCLUDING THE CITY OF...DENISON 631 PM CDT THU AUG 18 2011 ...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE... AT 6:15PM...A CLUSTER OF SLOW MOVING THUNDERSTORMS WAS PROGRESSING THROUGH CRAWFORD COUNTY. THE HEAVY RAINFALL FROM THESE STORMS...COUPLED WITH THE 2 TO 2 AND A HALF INCHES OF RAIN THAT FELL EARLIER THIS AFTERNOON...COULD LEAD TO LOCALIZED FLOODING IN LOW LYING REGIONS AND AREAS WITH POOR DRAINAGE. IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATIVE ROUTE. PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT...WHO WILL RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE IN DES MOINES. A FLASH FLOOD WARNING MAY BE ISSUED IF HEAVY RAINS CONTINUE FOR AN EXTENDED PERIOD OF TIME. KS
Local storm report, Aug 18, 6:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL NODAWAY 40.94N 94.90W
08/18/2011 E1.75 INCH ADAMS IA TRAINED SPOTTER
&&
SKOWLocal storm report, Aug 18, 6:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 4 E NEW MARKET 40.74N 94.82W
08/18/2011 E60 MPH TAYLOR IA TRAINED SPOTTER
ESTIMATED 60 MPH WINDS AND PENNY SIZED HAIL
&&
RHATTEBELocal storm report, Aug 18, 6:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL GRAVITY 40.76N 94.74W
08/18/2011 E2.75 INCH TAYLOR IA TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZED HAIL
0640 PM HAIL GRAVITY 40.76N 94.74W
08/18/2011 E1.75 INCH TAYLOR IA FIRE DEPT/RESCUE
&&
SKOWLocal storm report, Aug 18, 7:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL CONWAY 40.75N 94.62W
08/18/2011 E1.00 INCH TAYLOR IA TRAINED SPOTTER
HAIL COVERING THE GROUND
0659 PM HAIL BEDFORD 40.67N 94.72W
08/18/2011 E1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 16 min |
| Aug 18, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.